Wednesday, July 9, 2008

Spinning Djinn, or an update on my health.



I'm still dizzy. Ditzy, too, but that's for a different post. The weekend before last I drove (or rather, was driven (thank you, George)) out to my company's retreat about an hour away in the Columbia gorge. There was, of course, a traffic accident somewheres along the way -- hour delay. I was late, walked into a room full of people being lectured about something or other having to do with dividing us all up into four separate communications styles. The room was big, with a high ceiling. I put my head in my hands for about 30 minutes, and then bolted. Now many people at my firm either think I'm asocial/nuts or are in on the secret that I've got something wrong with me. Not with me, so much; rather with my equilibrium. I was devastated. For one reason, I saw this as a dry run for my upcoming trip to Utah to my very good friend Jen's wedding. Not looking good.

I came back home to Portland, tried once again to get that referral from my ENT to a Neurologist--hasn't happened yet, and called my regular Dr. once again. My dizziness has been going from bad to worse and back to bad again in the course of a day, as I explained to him. In response, he took me off the alprazolam I've been on for going on 7 months and put me on another K--uh--lam, which, he explained, had a longer dwell time in my system. Picking up the new drug at the pharmacy (they said 20 min. wait, took an hour--We can't believe we're this busy!--I blame the 4th of July weekend) I again read the really scary list of side effects of my meds, the main one being addiction. So... I thought, and thought, took one of the new meds and promptly got sick. Perhaps the reason for the swings during the day was the medication itself--i'd been on it long enought now to be addicted. I spent the July fourth weekend detoxing. Yes, dear reader, I stopped my meds cold. Wikipedia says symptoms may include anxiety, dizziness (wha?), appetite loss (huzzah!), insomnia, hallucinations--i'm bored--you get the idea, wasn't a pleasant time. Now, at the other end, I'm still dizzy (does it sound cooler if I say I have vertigo instead?), but without the dramatic ups and downs. I'm no sicker now than before. Improvement? Perhaps.

I can get through a work day sitting quietly in my dark lair of an office. Having to venture out into the flourescent-lit hallways does me in--I come home too sick to do anything but type in the occasional blog post. This may be why there are so many of them. Upside, no cooking, cleaning, weeding... (I did pull a few weeds this weekend before George caught me and reminded me how sick it made me, but still, yay me!)

So, no trip for Utah; thus, no wedding for me. Too sick. So sorry Jen, plus, just darn darn darn darn.

12 comments:

tamar said...

So sorry to hear that you're not finding relief from your vertigo, but it is good that you are being cautious about medications and their side effects. At a recent doctor's appointment, the dermatologist recommended a more aggressive approach to my son's acne. She mentioned some possible side effects such as dry skin (side effect or desired effect?!) and dry mouth. Some people also experience sudden muscle weakness. My son was concerned that these particular side effects were not good for someone who wanted to practice trumpet or lift weights, so he looked online to get a sense of how commonly these side effect actually occurred.

What he found was that there was a much more extensive and serious list of complaints; I won't list them all, but let's just say the high points were anal bleeding and suicidal ideation. All this to prevent pimples! Needless to say, my son opted to stick with his ointments.

Hope you find something that helps soon!

geebee said...

The Doctor Merry-Go-Round is no doubt increasing your dizzyness. A sad situation; sort of an "As The World Turns" episode with prescription drug commercials. Get well my dizzy one.

Steve said...

Hope you get better. I had vertigo a couple months back and the meds made me dizzy too. It took a good few weeks before I felt I was back to normal. It still sneaks up on me every now and then.

Melanie said...

No Genie this weekend = no bingo. I am sad.

mr. pink's mom said...

and for a second, i thought i might could steal you for a trip to les madelines with a couple of the fmh permas (yeah right they're all sick and so it would just be me)

perhaps next time a pastry?

geebee said...

Tell me more, in which universe/state is Les Madelines located? btw, i'm very flattered.

djinngenie said...

That last remark was Me!!! DJINN!!! No geebee this time.

mr. pink's mom said...

whoa...

who's geebee? maybe i haven't been reading this blog long enough?

tell me, i must know.

mr. pink's mom said...

oh yeah.

les madelines is a little french pastry shop accross the street from the main library in salt lake.
http://www.les-madeleines.com/

they have these things (second picture) that melt in your mouth and they taste really good with coffee. but janet and artemis like their hot cocoa.

or we could go to cocoa cafe 9th and 9th area. they have reallllllyy good cocoa.

mr. pink's mom said...

ohhh...mr djinn?

djinn said...

Fiancee.


Here's a pic of him and a friend.

djinn said...

Oh, and I would love to have a pastry with you, my dear Mfranti, next time I'm in town.